# SDR USAA20110622SB107

- Difficulty date: June 18, 2011
- Submitted: June 22, 2011
- Operation: Air carrier
- Aircraft: N422US
- Make and model: Boeing 737401
- Aircraft serial: 23989
- Engine: Cfmint CFM563B2
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: 9325M85G04
- Part serial: 721608
- Condition: Bird Ingestion
- Location: Left
- Part time: 58,685 hours, 40,043 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: C, B, J
- Precautionary procedure: E, A

## Discrepancy

MCO - CREW REPORTED A STRONG SMELL AFTER ROTATION. THE NR 1 ENGINE EGT MAXED OUT WITH RED LIGHT ILLUMINATING.  PULLED THROTTLES BACK AND LIGHT WENT OUT.  NO EGT INDICATION, LIGHT ON 4 TO 5 SECONDS.  COMPLETED CHECKLIST AND SHUT DOWN THE NR 1 ENGINE.  FLIGHT RETURNED TO FIELD AT MCO AND LANDED WITHOUT FURTHER INCIDENT.  TOTAL SINGLE ENGINE TIME WAS 10 MINUTES.  MAINTENANCE FOUND EVIDENCE OF BIRD STRIKE/INGESTION TO THE NR 1 ENGINE.  REMOVED AND REPLACED THE NR 1 ENGINE PER JOB CARD 03L50671001.  PERFORMED BIRD STRIKE INSPECTION PER JOB CARD 03L00005006 AND ACCOMPLISHED SMELL IN CABIN PROCEDURES PER AMM 05-51-56 AND TASK 21-00-01-102.  NO SMELL NOTED.  ENGINE RUN AND LEAK CHECK GOOD PER JOB CARD 03L50672010 AND 03L10171001.
